Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 77, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 2001, 11:04 AM CDT for Grundy County, Warren County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2001, 11:04 AM CDT (16:04 UTC)
- Expired
- Jun 3, 2001, 11:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Grundy County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 031605 SVRBNA TNC061-177-031645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1104 AM CDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRUNDY SOUTHERN WARREN COUNTIES IN TENNESSEE * UNTIL 1145 AM CDT * AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER VIOLA...MOVING EAST AT 40 TO 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... JUST NORTH OF ALTAMONT AT 1115 AM CDT JUST NORTH OF PALMER AT 1130 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGEm HAIL OF UP TO QUARTER SIZE...AND DEADLY LIGHTNING. $$ JBW LAT...LON 3563 8596 3546 8602 3527 8529 3550 8521
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:52 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 3, 9:52 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 952 AM CDT SUN JUN 3 2001 WELL...LATEST SURFACE ANALYSIS HAS WARM FRONT ALONG THE WESTERN OK/KS BORDER TO OKC-LIT-CBM TO NORTH OF BHM. ELEVATED THUNDERSTORMS HAVE BEEN FORMING ALL NIGHT LONG AND CONTINUE TO AS H8 JET OF 25 TO 30 KTS FEEDS JUICY THETA E AIR NORTH OF THE BOUNDARY. BNA SOUNDING WAS VERY STABLE. HOWEVER...LIT SOUNDING HAS SWEAT NEAR 400...K INDEX OF 30 AND CAPE OF NEARLY 2000 J/KG. LOTS OF 0-3 SRM HELICITY TOO. AS WARM FRONT LIFTS NORTHWARD...AND AFTERNOON HEATING COMMENCES...SHOWERS AND TSRA WILL BECOME LIKELY. PLAN TO UPDATE THE ZONES TO RAISE POPS FOR TODAY AND POSSIBLY TONIGHT. LOOKS LIKE HAIL IS THE PRIMARY THREAT FOR THE MOMENT...HOWEVER AS THE FRONT MOVES NORTHWARD CELLS MAY DENOTE MORE OF BOWING CHARACTERISTICS...AND THUS WIND DAMAGE MAY BECOME A THREAT. SPC DAY 1 IS ON TARGET WITH A LARGE SLIGHT AREA. PLAN TO BUMP UP THE POPS...DRASTICALLY...AS CELLS ARE NOW POPPING UP JUST SOUTH OF THE NASHVILLE AREA. SCOTT DICKSONS EXCELLENT AWIPS MESOSCALE PROCEDURES SHOWING LOTS OF THETA E ADVECTION AND MOISTURE TRANSPORT INTO WRN 1/2 OF CWA. SCHROEDER RULE IN EFFECT TOO...SO LIKELY POPS ARE WARRANTED. .BNA...NONE. JDG
In the hours before
Special weather statement, Jun 3, 5:30 AM CDT, 5 hours 34 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-041030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN JUN 3 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT... THE COLD FRONT THAT PUSHED THROUGH MIDDLE TENNESSEE DURING THE OVERNIGHT HOURS...WILL RETURN AS A WARM FRONT AROUND MIDNIGHT TONIGHT. ISOLATED SHOWER AND THUNDERSTORM ACTIVITY WILL DEVELOP IN THE WESTERN HALF OF THE MIDSTATE THIS AFTERNOON...THEN INCREASE IN COVERAGE TONIGHT. THE BEST CHANCE FOR RAIN THROUGH EARLY MONDAY MORNING WILL MAINLY BE WEST OF INTERSTATE 65. THE BULK OF THE THUNDERSTORM ACTIVITY TODAY AND TONIGHT WILL RESIDE IN THE CENTRAL PLAINS. HOWEVER...THE WINDS ALOFT WILL TRACK THESE STORMS TOWARD MIDDLE TENNESSEE. FURTHERMORE...STRENGTHENING LOW LEVEL WINDS AND RISING ATMOSPHERIC MOISTURE AND INSTABILITY...WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IN THE MIDSTATE. SOME OF THE THUNDERSTORMS TONIGHT WILL BE STRONG...AND THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. NO OTHER FORM OF HAZARDOUS WEATHER WILL OCCUR. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEED|ED LATE TONIGHT AND INTO EARLY MONDAY MORNING. DICKSON 15
Local storm report, Jun 3, 10:30 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1030 AM CDT SUN JUN 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
4
1006 AM SPRING HILL TN .75 INCH HAIL
06/03/01 MAURY MHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:28 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 32 min |
| Jun 3, 9:37 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 53 min |
| Jun 3, 9:47 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 73 min |
| Jun 3, 10:14 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 61 min |
| Jun 3, 10:55 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 35 min |
| Jun 3, 11:29 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 51 min |
| Jun 3, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 60 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.